MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint that "the autopulse platform (s/n (b)(4) displayed "system error, out of service, revert to manual cpr" upon powering up" was confirmed during archive data review and functional testing.The root cause for the system error was that the drivetrain motor brake assembly air gap was too wide, out of specification.This caused the autopulse to stop functioning with a system error, per design.Also, the drivetrain brake area was noted heavily worn with the presence of dust and dirt inside the platform.The root cause for the reported complaint was likely attributed to maintenance.No documented report was found showing that regular preventative maintenance (pm) was performed on the autopulse platform.The lack of regular maintenance could degrade the mechanical components of the drivetrain.The drivetrain brake area was cleaned to remedy the observed issue.The autopulse platform was manufactured in january 2008 and is more than 14 years old, well past its expected serviceable life of 5 years.There was no physical damage observed on the returned autopulse platform during the visual inspection.However, unrelated to the reported complaint, the encoder driveshaft of the platform does not rotate smoothly and exhibits binding and resistance due to a sticky clutch plate.This type of driveshaft issue is characteristic of the normal use of the platform.The impact of a sticky clutch was not severe enough to make the platform non-functional.Deburring of the clutch plate was performed to remedy the encoder driveshaft issue.During initial functional testing, the returned autopulse platform displayed a "system error, out of service, revert to manual cpr" error message, thus confirming the reported complaint.The error was found to be due to the drive train motor brake assembly air gap was out-of-specification.The brake gap was adjusted to the manufacturing specifications to remedy the error message.The archive data revealed a system error 139 (unable to hold compression position) message on the reported event date, thus confirming the reported complaint.System error 139 was generated if a platform cannot give optimum cpr, the platform stopped compression as intended if it can't provide optimum cpr.In addition, the autopulse platform also displayed a user advisory (ua) 17 (max motor on time exceeded during active operation) error message, not related to the reported complaint, and was cleared by the user.After the service, the autopulse platform was subjected to the run-in test using the 95% patient large resuscitation test fixture (lrtf) with good known test batteries until discharged without any fault or error.The autopulse platform passed the final testing without any fault or error.Historical complaints were reviewed for service information related to the reported complaint, and there was no previous history of complaints reported for autopulse platform with sn (b)(4).
 
Event or Problem Description
During the shift check, the autopulse platform (sn (b)(4) displayed a "system error, out of service, revert to manual cpr" message.No patient involvement.

Brand Name
AUTOPULSE® RESUSCITATION MODEL 100
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave,
san jose, CA 95131
4084192922
MDR Report Key14559283
Report Number3010617000-2022-00592
Device Sequence Number14688319
Product Code DRM
UDI-Device Identifier00849111000079
UDI-Public00849111000079
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0700-16
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2022
Initial Report FDA Received Date06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown